... tired (sleeping 12-14 hrs). I can get up after sleeping 12-14 hrs and before I know it I am taking a 1-2 hour nap and I did not have this problem before taking this medication. Is it safe to go off the medication on your own if you can't afford to go to the Dr. right now? Should I go off the medication over a period of a few days?
You should not stop taking Citalopram without your doctor's help. It can cause withdrawals which are very unpleasant such as anxiety, panic attacks, restlessness and unable to sleep at night, but also can cause drowsiness. If you go off without your doctors help you need to decrease your dose and taper very slowly. My advise would be to contact your doctor.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Apr 2011 • 3 answers
Updated 1 Oct 2013 • 4 answers
Hi I have increased my dose of citalopram over the past few months (as my dr instructed) the higher?
Updated 27 Jul 2016 • 2 answers
Updated 12 Dec 2016 • 2 answers
Updated 28 Apr 2017 • 1 answer